MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 82091-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombosis/Thrombus (4440)
Date of Event 05/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of stroke and thrombosis are listed in the xact instructions for use as a known potential adverse effects associated with carotid stents and embolic protection systems.Based on the case information, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.
 
Event or Problem Description
It was reported that this was a procedure to treat a lesion in the heavily calcified, mildly tortuous internal carotid artery.An emboshield nav 6 embolic protection system was advanced and deployed.A 4x20 mm viatrac dilatation catheter was used for pre-dilatation.A xact 8tx30x136 carotid stent system was advanced and deployed without any issue in the internal carotid artery.A 5x20 mm viatrac dilatation catheter was used for post dilatation and the emboshield nav 6 was retrieved without issue.Approximately, twenty-five minutes after the procedure, when the patient was in intensive care unit (icu); the patient experienced left side facial drooping and left side leg weakness.The patient had a stroke, no flow was observed in the internal carotid artery where the xact stent was implanted.The patient was transferred to a neighboring hospital that treats acute stroke patients.Tissue plasminogen activator and acute stroke intervention was performed, a clot was removed from xact stent with a non-abbott catheter and additional ballooning was performed with 6.0 x 20 viatrac balloon.The patient was kept overnight in the icu.No additional information was provided.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11936351
Report Number2024168-2021-04660
Device Sequence Number19877788
Product Code NIM
UDI-Device Identifier08717648010279
UDI-Public08717648010279
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number82091-01
Device Catalogue Number82091-01
Device Lot Number0031861
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2021
Initial Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age65 YR
Patient Weight63